Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this coastal flood statement at Jun 19, 2016, 11:05 AM EDT for Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2016, 11:05 AM EDT (15:05 UTC)
- Expired
- Jun 20, 2016, 3:33 AM EDT
- In force
- 16 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WHUS42 KJAX 191505 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 AM EDT SUN JUN 19 2016 FLZ033-038-124-125-GAZ154-166-201000- /O.NEW.KJAX.SU.Y.0003.160619T1505Z-160620T1000Z/ /O.NEW.KJAX.CF.S.0002.160619T1505Z-160620T1000Z/ /O.EXT.KJAX.RP.S.0006.000000T0000Z-160620T1000Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN- COASTAL CAMDEN- 1105 AM EDT SUN JUN 19 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... ...MINOR COASTAL FLOODING POSSIBLE WITH HIGH TIDE TONIGHT... * POSSIBLE MINOR COASTAL FLOODING...MINOR COASTAL FLOODING IS POSSIBLE WITH TONIGHTS HIGH TIDE CYCLE AS TIDAL DEPARTURES OF 1 TO 2 FEET ABOVE NORMAL WILL COMBINE WITH THE PEAK OF THE FULL MOON TIDAL ANOMALIES TO CREATE ELEVATED WATER LEVELS WITH MINOR FLOODING POSSIBLE ALONG THE COAST THIS EVENING AND PUSHING INTO INLAND WATERWAYS DURING THE OVERNIGHT HOURS. * WAVES AND SURF...BREAKERS OF 4 TO 6 FEET ARE EXPECTED WITH OCCASIONAL BREAKERS OF 7 FT AT TIMES. MINOR BEACH EROSION WILL BE POSSIBLE DURING TIMES OF HIGH TIDE. * TIMING...THROUGH TONIGHT. * IMPACTS...RIP CURRENTS WILL BE LIFE THREATENING. HIGH SURF IS ALSO EXPECTED WHICH CAN KNOCK YOU DOWN. LONGSHORE CURRENTS MAY BE STRONG AND PUSH YOU INTO RIP CURRENTS. DURING HIGH TIDE, SOME LOW LYING FLOODING IS POSSIBLE IN ESTUARIES AND ALONG RIVER BANKS. SOME AREAS ALONG BEACH ACCESS POINTS WILL HAVE WATER COME UP TO WALKWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT HIGH TIDE AT SELECTED LOCATIONS... ST SIMONS ISLAND AT...837 PM. FERNANDINA BEACH AT...917 PM. MAYPORT AT...903 PM. ST AUGUSTINE BEACH AT...832 PM. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT... DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT... BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD STATEMENT INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE ELEVATED WATER LEVELS AND POSSIBLE MINOR FLOODING OF LOW AREAS ALONG THE SHORE. && $$
1 follow-up statement
090 WHUS42 KJAX 200733 CFWJAX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 AM EDT MON JUN 20 2016 FLZ033-038-124-125-GAZ154-166-210000- /O.CAN.KJAX.SU.Y.0003.000000T0000Z-160620T1000Z/ /O.CAN.KJAX.CF.S.0002.000000T0000Z-160620T1000Z/ /O.EXT.KJAX.RP.S.0006.000000T0000Z-160621T0000Z/ ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN- COASTAL CAMDEN- 333 AM EDT MON JUN 20 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... * TIMING...THROUGH THIS EVENING. * IMPACTS...RIP CURRENTS WILL BE LIFE THREATENING. HIGH SURF IS ALSO EXPECTED WHICH CAN KNOCK YOU DOWN. LONGSHORE CURRENTS MAY BE STRONG AND PUSH YOU INTO RIP CURRENTS. DURING HIGH TIDE... SOME LOW LYING FLOODING IS POSSIBLE IN ESTUARIES AND ALONG RIVER BANKS. SOME AREAS ALONG BEACH ACCESS POINTS WILL HAVE WATER COME UP TO WALKWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT... DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT... BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP CURRENTS && $$ NELSON
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this coastal flood statement went out at Jun 19, 10:34 AM EDT, 31 minutes earlier.
Area forecast discussion, Jun 19, 10:34 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1034 AM EDT SUN JUN 19 2016
...Windy with Rough Surf and Poor Boating Conditions...
.UPDATE...
Surface High Pressure over the Mid Atlc Region will slowly build
SW towards the inland Carolinas tonight and into the GA/AL region
by Monday. This has help to develop strong local Northeast Flow
off the coastal waters and across NE FL/SE GA and cooler than
normal temps for mid June. Max temps holding in the 80s and lows
temps in the 60s inland/lower 70s along the coast. PWAT's in the
JAX morning sounding has fallen below an inch and will be on the
decrease through the next 24 hours and it will be tough to support
much in the way of any shower activity but the over Atlc flow will
still support a few brief isolated showers pushing onshore mainly
south of JAX along the NE FL coast but with much lighter rainfall
amounts than yesterday. The strong NE flow will continue windy
conditions along the coast with 20-25g35 mph at times and
15-20g30mph further inland today and wind advisory has been posted
along the coast. Winds diminish slowly tonight but will still
remain breezy along the coast.
&&
.AVIATION...
VFR with Cu Development today remaining in the 3500-5000 ft range
at TAF sites with main impact the gusty NE winds in the 15-20g25
knot range through the afternoon with decreasing trend tonight.
Any Isolated shower activity to sparse in coverage to include at
this time.
&&
.MARINE...
Small Craft Advisory in place and on track with NE flow at 20-25
knots with possible gusts to gale force and will continue into
tonight with subsiding trend on Monday. Seas 5-7 ft at the coast
and 7-10 ft further offshore.
Surf/Rip Currents: High risk in place in the strong NE flow with
main challenge on whether to post High Surf Advisory as widespread
4-6 ft breakers reported this morning at local beaches although
there were multiple reports of peak waves 1-2 ft overhead,
possibly supporting breakers of 7 ft or more and will likely issue
a High Surf Advisory to go through tonight.
&&
.HYDROLOGY...
High tide cycle this morning still supporting tidal departures of
around 1.5 ft above normal along the coast and a few locations
reached into "Action/Elevated" Stages along the coast about a half
a foot below minor flood stages on the higher evening tidal cycle
last night. With the approach of the full moon peak high tides
with tonight's high tide cycle and ESTOFS Surge Model still
supporting 1-2 ft tidal departures tonight, am leaning towards
issuing Coastal Flood Advisory for possible minor flooding during
the high tide cycle along the coast that will push into inland
waterways during the overnight hours. A continued 1.5 ft departure
will push the coast into "Action/Elevated" water levels while a
departure closer to 2 ft tonight will push water levels close to
minor flood water levels along the SE GA/NE FL coast. Not
convinced that any minor flood conditions would push down the St
Johns River Basin past downtown JAX, so will leave out Clay and
Putnam Counties from any Coastal Flood Advisory that could be
issued.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 64 89 63 / 0 0 0 0
SSI 84 72 84 70 / 10 10 10 0
JAX 86 67 86 63 / 10 10 10 0
SGJ 85 72 85 68 / 20 10 20 10
GNV 88 65 88 62 / 10 10 10 10
OCF 88 66 88 63 / 20 10 10 10
&&
.JAX Watches/Warnings/Advisories...
FL...High Rip Current Risk until 9 PM EDT this evening for Coastal
Duval-Coastal Nassau-Flagler-St. Johns.
Wind Advisory until 7 PM EDT this evening for Coastal Duval-
Coastal Nassau-Flagler-Inland Duval-Inland Nassau-St. Johns.
GA...High Rip Current Risk until 9 PM EDT this evening for Coastal
Camden-Coastal Glynn.
Wind Advisory until 7 PM EDT this evening for Coastal Camden.
AM...Small Craft Advisory until 5 PM EDT Monday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 9 AM EDT Monday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Hess/Wolf/WalkerHazardous weather outlook, Jun 19, 11:00 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SUN JUN 19 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-200845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1100 AM EDT SUN JUN 19 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TONIGHT... ...MINOR COASTAL FLOODING POSSIBLE WITH HIGH TIDE TONIGHT... ...WIND ADVISORY IN EFFECT COASTAL AREAS TODAY... ...SMALL CRAFT ADVISORY IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... THERE IS A HIGH RISK OF RIP CURRENTS FOR ATLANTIC BEACHES DUE TO MODERATE TO STRONG NORTHEAST WINDS AND HIGH SURF CONDITIONS. RIP CURRENTS AND ROUGH SURF WILL BE LIFE THREATENING TO ANYONE ENTERING THE SURF. BREAKERS OF 4 TO 6 FEET ARE EXPECTED WITH OCCASIONAL BREAKERS OF 7 FT AT TIMES. MINOR BEACH EROSION WILL BE POSSIBLE DURING TIMES OF HIGH TIDE. MINOR COASTAL FLOODING IS POSSIBLE WITH TONIGHTS HIGH TIDE CYCLE AS TIDAL DEPARTURES OF 1 TO 2 FEET ABOVE NORMAL WILL COMBINE WITH THE PEAK OF THE FULL MOON TIDAL ANOMALIES TO CREATE ELEVATED WATER LEVELS WITH MINOR FLOODING POSSIBLE ALONG THE COAST THIS EVENING AND PUSHING INTO INLAND WATERWAYS DURING THE OVERNIGHT HOURS. WINDY NORTHEAST WINDS ARE EXPECTED FOR NASSAU...DUVAL...ST JOHNS...FLAGLER...AND COASTAL CAMDEN. AREAS WITH HIGHEST WINDS OF SUSTAINED 25 MPH WITH GUSTS OF 35 MPH WILL BE ALONG THE COAST AND INLAND WATERWAYS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS DUE TO NORTHEAST WINDS UP TO 25 KNOTS AND SEAS UP TO 10 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST FOR PORTIONS OF THE COASTAL WATERS ON MONDAY. AN ELEVATED RIP CURRENT RISK EXPECTED ON MONDAY THROUGH MID WEEK. A HIGH RISK IS POSSIBLE ON MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:52 AM EDT | Wind Advisory | JAX | Camden | 15 hr |
| Jun 19, 3:53 AM EDT | Rip Current Statement | JAX | Camden, Glynn | 40 hr |
| Jun 19, 11:05 AM EDT | High Surf Advisory | JAX | Camden, Glynn | 16 hr |
Nearby
Coastal Flood Statements in Florida, 2016Coastal Flood Statements in Georgia, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.